Meds, Mind, Body & Benefits > Mental Health & HIV

Disrupted REM sleep?

(1/1)

beentheredoneit:
Has anybody experienced this onset suddenly of waking up 30 minutes into sleep every night?  Sometimes I'll jump up and feel odd, and it started several days ago and seems to be constant.  I'll feel strange and groggy and have to sort of work it out, then go back to sleep.  It's never happened to me before on any of my treatments and just started recently - Prezista/Norvir/Truvada combo.

RobbyR:
Hi, I can't comment on your specific regimen, as I am on Atripla, but I suspect many of them can disrupt sleep in some people. I know since I started treatment, I have noticed an erosion of my sleep patterns compared to before. It's not every night, but there are problems falling asleep, and sometimes falling back to sleep, but my issues are usually more falling asleep.

Perhaps part of this is just getting older instead of any specific regimen, but it is interesting that I never had any sleep issues before I started meds.

On the bright side, there are plenty of sleep meds out there if you need them. Over the counter Melatonin has worked for me, and is all natural. There's also Trazodone which has helped me greatly! I take it as needed and it works like a charm, you need a prescription for it. And of course Ambien or Lunesta if all else failed.

Just tell your doc, maybe he/she can find another regimen that is a bit easier on your sleep. Good luck!

Ann:

--- Quote from: beentheredoneit on May 29, 2013, 12:55:44 PM ---Has anybody experienced this onset suddenly of waking up 30 minutes into sleep every night?  Sometimes I'll jump up and feel odd, and it started several days ago and seems to be constant.  I'll feel strange and groggy and have to sort of work it out, then go back to sleep.  It's never happened to me before on any of my treatments and just started recently - Prezista/Norvir/Truvada combo.

--- End quote ---

I'm on the same combo and in the first few weeks I had a few side effects, but I don't remember suddenly waking up during the night as one of them. How long have you been taking this combo? It may be that you're still in the body's adjustment period, which can be anywhere from around two to six weeks or so. If it's still early days for this combo, give it more time.

Of course, it may not actually have anything to do with the meds. It could be purely coincidental - or it may be indirectly related to the meds, for example if you're experiencing any anxiety over possible side effects. Anxiety can really do a number on your sleep patterns. Are you experiencing anxiety/worries in any other (non-hiv) areas of your life?

If this combo has impacted on my sleep in any way, it might be that I'm having more interesting dreams and remembering more of the upon waking - and sometimes the dreams wake me up, but that's usually after I've already been asleep for at least five hours or so. Not thirty minutes like you're experiencing.

I've always had fairly vivid, interesting dreams, it's just that it seems to be a much more common (pretty much nightly) experience for me now. Other than that, I generally sleep like a baby. I'm not even sure the meds have anything do to with my dreams - it could be coincidence.

If this persists, talk to your doctor. He or she may be able to recommend something. Good luck!

elf:

--- Quote from: beentheredoneit on May 29, 2013, 12:55:44 PM ---Has anybody experienced this onset suddenly of waking up 30 minutes into sleep every night?  Sometimes I'll jump up and feel odd, and it started several days ago and seems to be constant.  I'll feel strange and groggy and have to sort of work it out, then go back to sleep.  It's never happened to me before on any of my treatments and just started recently - Prezista/Norvir/Truvada combo.

--- End quote ---
This sounds more like disrupted NREM sleep.
Melatonin and keto diet can help, so can antidepressants.

Theyer:
`oh yes in deedy, I was on Atriptla early in its life due to having no choices at the time.

I.5 years off never sleeping more than 2.5 hours AI a time.Everyday feeling very low and poorly till 6pm,disturbing dreams through out the whole period.

Eventually I reached a point where i had had enough and told the Doc I was stopping then.

Fortunately by that time there where new drugs so by coupling these with some previously prescribed drugs we hit upon the combo I am on approx 10 years later.

The ceasing off the worst syptoms was very quick ,unfortunately I quickly felt wonderful then high .3 years later I amassed a lot off dept and a second home base in Orkney.

I had also read a report that said Atripla stopped REM sleep in some people , so that explained a lot.

I still wake up suddenly often with a rush off adrenalin, however I use Zopiclone and diazapine if this recurres daily to break the cycle. And A part off me always feels rested now.

michael

Navigation

[0] Message Index

Go to full version